MAUDE Adverse Event Report: BECTON DICKINSON KIT PERISAFE 18GA 3-1/2IN WEISS-; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON KIT PERISAFE 18GA 3-1/2IN WEISS-; ANESTHESIA CONDUCTION KIT
Catalog Number 400273
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It seemed as if there was only one hole open in the catheter, event details: received an epidural catheter during labor.In the delivery room, the pump indicates occlusion pressure after approximately 6 ml has been administered.This happens several times before i am called as an aps nurse.Visually, there is no kink in the pump tube or catheter.Because we use 3.00 m lines, occlusion pressure occasionally occurs.Therefore, a shorter pump tube (2.00 m) was connected, but without result.The syringe was then changed without result, the pump was changed without result, and the filter was replaced without result.The catheter was then withdrawn 2 cm, but that did not help either.Unfortunately, the epidural was considered ¿lost¿.After removing the epidural catheter, i received the catheter and examined it: there was no kink in the catheter anywhere.The catheter was connected to the pump (outside the patient) and the pump still gave an occlusion alarm.Flushing by hand was also almost impossible: it seemed as if there was only one hole open in the catheter: on the catheter, a few millimeters from the tip, only one drop came out of the catheter.Has there been any patient impact (serious injury, medical intervention, change of treatment required)? change of filter to try solve the problem, no results.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
One catheter was received by our quality team for evaluation.The sample was submitted to the incoming area for inspection and tested for visual, dimensional, and functional characteristics.Dimensional testing confirmed that the catheter is within specification; however, the sample failed the functional test for occluded flow.Upon magnified inspection, it was observed that two out of the three holes show flash, which may be contributing to the occlusion.The reported incident could be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the quality team's investigation, the root cause for this incident is related to the supplier manufacturing process as the catheter is supplied by an external supplier.Notification of this incident has been made to the supplier.This incident has been added to our database of reported incidents.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS-
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22347241
Report Number2618282-2025-00054
Device Sequence Number11984146
Product Code CAZ
UDI-Device Identifier00382904002732
UDI-Public(01)00382904002732
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400273
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown